Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 135, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 1995, 2:22 AM CDT for Haskell County, Meade County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1995, 2:22 AM CDT (07:22 UTC)
- Expired
- Jun 23, 1995, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Haskell County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230724 COR SVRDDC KSC081-119-230800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 222 AM CDT FRI JUN 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...SOUTHEASTERN HASKELL COUNTY...NORTHWESTERN MEADE COUNTY AT 217 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST SOUTHEAST OF SUBLETTE MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM WILL MOVE OVER OPEN FARMLAND INTO NORTHWESTERN MEADE COUNTY BY 245 AM CDT. 3/4 INCH HAIL, TORRENTIAL RAIN, AND GUSTY WINDS ARE THE MAIN THREAT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. LEE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:33 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 9:33 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 930 PM CDT THU JUN 22 1995 MULTIPLE PARAMETERS COMING INTO PLAY THIS EVE FOR TSTM DVLPMT. MRNG ANLYS SHOWED H5 THRML TROF OVER CO AND PROFILERS/WV IMGRY SHOWNG WK S/W WITH DRY PUNCH INTO HI PLNS THS EVE. FNTL BNDRY NRLY STNRY ACROSS ERN CO AND LOW LVL TROF/CNVG XTNDG EWRD ACRSS SWRN KS. SVR STRMS AND TRAINING CELLS HAVE BEEN CONFINED TO KEARNY COUNTY WHERE SVRL REPTS LRG HAIL AND RAFL AMTS OF 3-4 INCHES HAVE BEEN EST BY RADAR. OTHER STRMS XTNDG INTO SE COLO HAVE BEEN LESS SIGNIFICANT. BETTR DYNAMICS FURTHER NORTH INTO NERN COLO KICKING OFF STG TSTMS THERE. TSTM ACTIVITY WILL LIKELY CONT FOR A WHILE AFTER SUNSET AS LAST NIGHT BUT WOULD EXPECT SOME DEC LATER. ATTM WILL LEAVE FCST GNRLY AS IS AND ADD POSS OF SVR AND HVY RAIN. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 65 min |
| Jun 22, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 37 min |
| Jun 22, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 65 min |
| Jun 22, 8:02 PM CDT | Flash Flood Warning | DDC | Kearny | 3 hr |
| Jun 22, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 60 min |
| Jun 22, 9:23 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 67 min |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 43 min |
| Jun 22, 11:55 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 50 min |
| Jun 23, 3:02 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 43 min |
| Jun 23, 3:47 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 43 min |
| Jun 23, 4:08 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 37 min |
| Jun 23, 4:30 AM CDT | Flash Flood Warning | DDC | Meade | 60 min |
| Jun 23, 4:30 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 60 min |
| Jun 23, 5:28 AM CDT | Flash Flood Warning | DDC | Meade | 62 min |
| Jun 23, 5:28 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 62 min |
| Jun 23, 6:36 AM CDT | Flash Flood Warning | DDC | Meade | 54 min |
| Jun 23, 6:36 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 54 min |
| Jun 23, 7:15 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 15 min |
| Jun 23, 7:38 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.